My father, age 62 is suffering from traumatic brain injury as a result of a car accident. For 5 months, he has been on Saroquil to treat him. Yesterday, I was notified by his rehabilitation facility that he is more aggitated lately and that they would like to give him Saroquil and Depokote combined ? Can anyone give me feedback on what this can potentially do ? I am not sure why his aggitation has heightened. I don't know too much about either drug but after reading about depokate, I am trying to figure out what to expect from this drug. Please help.
He has brain injury in what way? I don't see how depakote or seroquil can help I took depakote for depression I felt no different no good side effects no bad one's either. If he has aggitation why don't they try xanax or ativan? It will relax him where he won't be so aggitated maybe suggest it to the doc most of the time they will take your suggestion. Just give it a try see how it works out for him. Hope this helped you.
Depakote is primarily used in treating bi-polar and/or seizure disorder; therefore, when otherwise healthy folks use it to treat brain injury issues, the patient might feel extremely "down". It is used to level the incredible highs and extreme lows of bi-polar disorder. My experience on Depakote, even though it helped my seizures tremendously, was that I could not handle the constant down or flat-line feeling it put me in. There were no withdrawal symptoms when I changed to Keppra and the low or down feeling immediately subsided after I stopped taking the Depakote. Please keep an eye on your Dad's mood as he may think it is just happening because of the injury. Best wishes. Keep us posted!
- Depakote Information for Consumers
- Depakote Information for Healthcare Professionals (includes dosage details)
- Side Effects of Depakote (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 7 Aug 2009 • 3 answers
Posted 20 Oct 2009 • 1 answer
Posted 23 Nov 2010 • 1 answer
Posted 12 Mar 2012 • 2 answers
Posted 20 Jun 2014 • 1 answer